Can someone take medicines of Crohn's and Koch's disease together, if doctors are not able to differentiate between the diseases?
The doctor should be able to differentiate between these two diseases.
- GI inflammatory disease
- Diagnosed through blood tests and/or stool sample and/or GI procedures (colonoscopy, endoscopy..)
- Symptoms related to the GI tract - abdominal pain, diarrhea
- Treatment options include: anti-inflammatory drugs, antibiotics such as cipro
From WebMD: "Antibiotics may be used in addition to other medications or when infection is a concern, such as with perianal Crohn's disease. However, there's no strong evidence that antibiotics are effective for Crohn's disease."
- Bacterial infection mainly in the lungs
- Diagnosed through TB skin test and/or chest x-ray
- Symptoms include chronic cough over 3+ weeks, fever, night sweats
- Treatment: common antibiotic medications include isoniazid, rifampin, ethambutol, pyrazinamide
Both diseases do include weight loss as a possible sign/symptom. But associated symptoms should help determine the diagnosis.
ON ANTIBIOTICS: Prescription of antibiotics depends on the type of bacteria of concern. Some antibiotics, such as those for tuberculosis, are specific for a type of bacteria. In theory, if you are taking two antibiotics that target different types of bacteria, then that should be okay, obviously if under medical advice. The main concern is that complications may arise: possibly more side effects, but in particular, inappropriate use of antibiotics may disrupt the balance of good bacteria in your intestines and may lead to emergence of pathogens. Consequently, your immune system is affected, because your intestines act as a barrier.